MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. KIT AFFIRM VPIII CLINICAL; DNA YEAST PROBE

BECTON DICKINSON CARIBE LTD. KIT AFFIRM VPIII CLINICAL; DNA YEAST PROBE
Model Number 446252
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using kit affirm vpiii clinical, a discrepant result for trichomonas was obtained by the lab.As the physician questioned the result, a second sample was obtained and tested, where only the g vaginalis result was positive.The results are currently pending investigation, and there was no report of patient impact.The following information was provided by the initial reporter: "customer reporting one discrepant result (trichomonas) on the affirm vpiii assay catalog# 446252, lot# 1120762.Steps taken with customer/troubleshooting: initial result on (b)(6) 2021: the patient sample was positive for trichomonas and g vaginalis.The physician questioned the result and a repeat sample was collected on (b)(6) 2021.The patient was positive for g vaginalis only and not trichomonas on the second sample.It is unknown if the patient was on any type of antimicrobial therapy.Confirmed that lab room temperature is on the low side (typically 21 degrees).Internal qc beads satisfactory on the pacs.External qc has been satisfactory.Lysis block temperature is within range.Lab has been passing their proficiency testing next steps (if necessary): investigate.Resolution achieved (y/n)? : pending investigation.Quantity received and quantity affected: 1 kit affected".
 
Additional Manufacturer Narrative
H6: investigation summary : quality initiated an investigation on discrepant results for trichomonas vaginalis (tv) customer claim on material 446252, batch 1120762.Functional test and specificity test were performed to the retention sample with satisfactory results.Visual inspection was performed to the retention samples with satisfactory results.No returned goods sample was available.Batch history record review was performed to the finished product and it¿s component.No deviation was reported, in process and qc testing were within specifications.Root cause cannot be determined based on the information provided by the customer.H3 other text : see h10.
 
Event or Problem Description
It was reported that while using kit affirm vpiii clinical, a discrepant result for trichomonas was obtained by the lab.As the physician questioned the result, a second sample was obtained and tested, where only the g vaginalis result was positive.The results are currently pending investigation, and there was no report of patient impact.The following information was provided by the initial reporter: "customer reporting one discrepant result (trichomonas) on the affirm vpiii assay catalog# 446252, lot# 1120762.Steps taken with customer/troubleshooting: initial result on 7/29/21: the patient sample was positive for trichomonas and g vaginalis.The physician questioned the result and a repeat sample was collected on 7/30/21.The patient was positive for g vaginalis only and not trichomonas on the second sample.It is unknown if the patient was on any type of antimicrobial therapy.Confirmed that lab room temperature is on the low side (typically 21 degrees).Internal qc beads satisfactory on the pacs.External qc has been satisfactory.Lysis block temperature is within range.Lab has been passing their proficiency testing next steps (if necessary): investigate.Resolution achieved (y/n)? : pending investigation.Quantity received and quantity affected: 1 kit affected".

Brand Name
KIT AFFIRM VPIII CLINICAL
Common Device Name
DNA YEAST PROBE
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key12422194
Report Number2647876-2021-00060
Device Sequence Number14401333
Product Code MLA
UDI-Device Identifier00382904462529
UDI-Public00382904462529
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K931374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2022
Device Model Number446252
Device Catalogue Number446252
Device Lot Number1120762
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date09/03/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1